MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS BAERVELDT GLAUCOMA IMPLANT (350); IMPLANT, EYE VALVE

AMO MANUFACTURING NETHERLANDS BAERVELDT GLAUCOMA IMPLANT (350); IMPLANT, EYE VALVE
Model Number BG101350
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Corneal Decompensation (1790)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: mean age was (b)(6).Sex/gender: a total of 16 females, 26 males.Information unknown/not provided.Date of event: (b)(6) 2021 (the date article was published).If implanted; give date: unknown/not provided.If explanted; give date: unknown/not provided.Telephone number: (b)(6).It was indicated that the device is not returning for evaluation; therefore a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(6), (2021).Primary outcomes of baerveldt glaucoma implants with a modified technique to control intraocular pressure in different cases of glaucoma.International ophthalmology 55(1), (b)(6).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The following article was received based on a literature review: article: primary outcomes of baerveldt glaucoma implants with a modified technique to control intraocular pressure in different cases of glaucoma.A retrospective cohort study was done to describe the outcomes of baerveldt glaucoma implants (bgi; abbott medical optics) implanted via a modified technique with regard to early intraocular pressure (iop) reduction in cases of uncontrolled glaucoma.A total of 42 eyes of 42 patients with glaucoma underwent bgi implantation with the modified technique with occlusion and fenestrations of the tube.Thirty-seven (37) eyes were implanted with bgi 350 mm2 model and 5 eyes were implanted with bgi 250 mm2 model.During the procedure, a vicryl 8.0 traction to the superior peripheral cornea at 50% thickness was performed then after paracentesis with a 15-degree knife, a viscoelastic healon gv ovd (abbott medical optics inc.) was injected into the anterior chamber.Lastly, three double perforated cuts were made in the tube with a spatulated needle, and fenestrations were made with a vicryl 7¿0 suture, 1¿3 mm posterior to the scleral needle track then the conjunctiva was finally sutured with vicryl 7¿0.One month after surgery, 3 eyes had tube occlusion and all successfully underwent laser treatment; 1 eye had focal choroidal hemorrhage which was confirmed by an ultrasound scan and resolved spontaneously with medical treatment; 1 eye experienced anterior displacement of the tube which needed to be cut through by a clear corneal incision; and 1 eye experienced corneal decompensation that needed descemet membrane endothelial keratoplasty (dmek).It is not clear which device the complications are related to.Through follow-up, it was learned that the patient had corneal decompensation in the right eye and was treated with dmek.The device is not available for return.No further information was available.This report captures the event for baerveldt shunt 350 #3 of the 3 reported events.A separate report is being submitted for each of the 3 baerveldt shunt 350.

Brand Name
BAERVELDT GLAUCOMA IMPLANT (350)
Common Device Name
IMPLANT, EYE VALVE
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
MDR Report Key11971008
Report Number9614546-2021-07206
Device Sequence Number17315810
Product Code KYF
UDI-Device Identifier05050474512993
UDI-Public(01)05050474512993(17)140714
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
K905129
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/14/2014
Device Model NumberBG101350
Device Catalogue Number23030817
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2021
Initial Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;